Alert archive / New Mexico / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 186, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 12, 2012, 8:26 PM MDT for Eddy County, New Mexico. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2012, 8:26 PM MDT (02:26 UTC)
- Expired
- Jun 12, 2012, 8:46 PM MDT
- In force
- 20 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
County Eddy County, NM
The radar
The Midland/Odessa radar (KMAF), 180 km from the middle of the area, began a volume at 02:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 2:44 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.4 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1015 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 2690 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
750
WUUS54 KMAF 130226
SVRMAF
NMC015-130330-
/O.NEW.KMAF.SV.W.0186.120613T0226Z-120613T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
826 PM MDT TUE JUN 12 2012
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN EDDY COUNTY IN SOUTHEAST NEW MEXICO...
* UNTIL 930 PM MDT
* AT 823 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11
MILES WEST OF LOVING...OR 10 MILES SOUTH OF CARLSBAD...MOVING
SOUTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
LOVING...
MALAGA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. IF YOU ARE IN THE
PATH OF THIS STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND
PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
TUESDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS. A
SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 300 AM MDT
WEDNESDAY MORNING FOR WEST TEXAS.
&&
LAT...LON 3225 10398 3206 10376 3201 10388 3201 10431
3229 10436 3235 10426
TIME...MOT...LOC 0227Z 300DEG 11KT 3226 10426
$$1 follow-up statement
845
WWUS54 KMAF 130246
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
846 PM MDT TUE JUN 12 2012
NMC015-130256-
/O.CAN.KMAF.SV.W.0186.000000T0000Z-120613T0330Z/
EDDY NM-
846 PM MDT TUE JUN 12 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN EDDY COUNTY IS
CANCELLED...
AT 846 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED.
THEREFORE THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
TUESDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS. A
SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 300 AM MDT
WEDNESDAY MORNING FOR WEST TEXAS.
&&
LAT...LON 3225 10398 3206 10376 3201 10388 3201 10431
3229 10436 3235 10426
TIME...MOT...LOC 0246Z 300DEG 11KT 3223 10420
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 6:06 PM MDT, 2 hours 20 minutes earlier.
Area forecast discussion, Jun 12, 6:06 PM MDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 706 PM CDT TUE JUN 12 2012 .UPDATE... && .DISCUSSION... THUNDERSTORMS MOVING INTO WESTERN PERMIAN BASIN. UPDATED PRODUCTS FOR EXPANDED WATCH 383 TO INCLUDE CRANE... ECTOR... MIDLAND... AND UPTON. && .PRELIMINARY POINT TEMPS/POPS... ANDREWS TX 71 95 72 96 / 50 30 30 10 BIG SPRING TX 70 94 75 94 / 50 30 30 10 CARLSBAD NM 70 98 71 103 / 40 20 20 20 DRYDEN TX 76 98 74 97 / 20 10 10 20 FORT STOCKTON TX 74 97 72 96 / 40 20 20 20 GUADALUPE PASS TX 69 90 71 98 / 20 20 20 20 HOBBS NM 67 95 69 100 / 50 30 30 10 MARFA TX 62 92 61 92 / 20 20 20 30 MIDLAND INTL AIRPORT TX 72 95 74 95 / 50 20 20 10 ODESSA TX 73 94 72 95 / 50 20 20 10 WINK TX 76 97 74 100 / 50 20 20 20 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. &&
Hazardous weather outlook, Jun 12, 12:45 PM MDT, 7 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 145 PM CDT TUE JUN 12 2012 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-131845- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 145 PM CDT TUE JUN 12 2012 /1245 PM MDT TUE JUN 12 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS...SOME SEVERE...ARE EXPECTED ACROSS MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO THIS AFTERNOON THROUGH TONIGHT. STORMS ARE MOST FAVORED ALONG AND NORTH OF I-20. GOLFBALL SIZED OR LARGER HAIL...WINDS OF 60 MPH OR GREATER...LOCALLY HEAVY RAIN AND AN ISOLATED TORNADO TO TWO WILL BE POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ISOLATED TO SCATTERED STORMS WILL REMAIN POSSIBLE THROUGH MOST OF THE WEEK. A FEW SEVERE STORMS WILL BE POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY CONCERNS. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Local storm report, Jun 12, 7:12 PM MDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
812 PM CDT TUE JUN 12 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL HOBBS 32.73N 103.16W
06/12/2012 M1.25 INCH LEA NM TRAINED SPOTTER
&&
JDLocal storm report, Jun 12, 7:31 PM MDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
831 PM CDT TUE JUN 12 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 PM HAIL 2 S OIL CENTER 32.47N 103.26W
06/12/2012 M1.50 INCH LEA NM TRAINED SPOTTER
&&
JDLocal storm report, Jun 12, 7:33 PM MDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
833 PM CDT TUE JUN 12 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL 22 W CARLSBAD 32.40N 104.61W
06/12/2012 E1.00 INCH EDDY NM PUBLIC
&&
AKLLocal storm report, Jun 12, 7:54 PM MDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
854 PM CDT TUE JUN 12 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0851 PM HAIL 12 SW CARLSBAD 32.28N 104.38W
06/12/2012 E1.00 INCH EDDY NM TRAINED SPOTTER
&&
AKLLocal storm report, Jun 12, 8:03 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
903 PM CDT TUE JUN 12 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM TSTM WND GST 5 SSW FRANKEL CITY 32.32N 102.81W
06/12/2012 E0.00 MPH ANDREWS TX PUBLIC
70 MPH WINDS BLEW TELEPHONE POLE DOWN ON A CAR
&&
AKLLocal storm report, Jun 12, 8:22 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
922 PM CDT TUE JUN 12 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM HAIL 10 SSW CARLSBAD 32.27N 104.30W
06/12/2012 E1.75 INCH EDDY NM TRAINED SPOTTER
&&
AKLThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 6:15 PM MDT | Areal Flood Advisory | MAF | Lea | 2 hr |
| Jun 12, 6:37 PM MDT | Severe Thunderstorm Warning | MAF | Eddy | 53 min |
| Jun 12, 6:40 PM MDT | Severe Thunderstorm Warning | MAF | Lea | 65 min |
| Jun 12, 7:28 PM MDT | Severe Thunderstorm Warning | MAF | Eddy | 62 min |
| Jun 12, 7:39 PM MDT | Areal Flood Advisory | MAF | Lea | 2 hr |
| Jun 12, 7:43 PM MDT | Severe Thunderstorm Warning | MAF | Lea | 35 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.